Alert archive / New York / High Wind Watches in 2010

High Wind Watch 1, NWS Buffalo, NY

May 7, 201016 counties in New York

NWS Buffalo, NY issued this high wind watch at May 7, 2010, 3:35 AM EDT for 16 counties in New York. It took effect at May 8, 2010, 6:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 7, 2010, 3:35 AM EDT (07:35 UTC)
In effect from
May 8, 2010, 6:00 AM EDT
Expired
May 7, 2010, 3:24 PM EDT
In force
Issued by
NWS Buffalo, NY

Counties Allegany County, NY, Cattaraugus County, NY, Cayuga County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Jefferson County, NY, Lewis County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 90 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2010-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2010-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1435 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

539 
WWUS71 KBUF 070735
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
335 AM EDT FRI MAY 7 2010

...VERY STRONG WINDS EXPECTED ON SATURDAY...

.DEEP LOW PRESSURE WILL PASS JUST TO THE NORTH AND WEST OF THE
REGION LATE TONIGHT AND EARLY SATURDAY WITH ITS TRAILING COLD
FRONT SWEEPING RAPIDLY EAST ACROSS WESTERN NEW YORK SATURDAY
MORNING. WESTERLY WINDS WILL INCREASE DRAMATICALLY FOLLOWING THE
FRONTAL PASSAGE AND REACH 30 TO 40 MPH WITH POTENTIAL GUSTS TO 60
MPH FOR SEVERAL HOURS FROM LATE MORNING THROUGH MUCH OF THE
AFTERNOON BEFORE DIMINISHING DURING SATURDAY EVENING.

NYZ001>003-010>013-019>021-085-071545-
/O.NEW.KBUF.HW.A.0001.100508T1000Z-100509T0000Z/
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
BUFFALO...BATAVIA...WARSAW...GENESEO...JAMESTOWN...OLEAN...
WELLSVILLE...ORCHARD PARK...SPRINGVILLE
335 AM EDT FRI MAY 7 2010

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING. 

WESTERLY WINDS WILL INCREASE DRAMATICALLY FOLLOWING THE PASSAGE OF
A SHARP COLD FRONT EARLY SATURDAY AND REACH 30 TO 40 MPH WITH
POTENTIAL GUSTS TO 60 MPH FOR SEVERAL HOURS FROM LATE MORNING
THROUGH MUCH OF THE AFTERNOON BEFORE DIMINISHING DURING SATURDAY
EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG
DAMAGING WINDS TO DEVELOP. THESE STRONG WINDS COULD BRING DOWN
TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE. MOST
TREES ARE NOW IN FULL LEAF DUE TO THE EARLY SPRING. IF A HIGH
WIND WARNING IS ISSUED...STAY INSIDE...AND AWAY FROM WINDOWS. BE
PREPARED FOR TREES BLOCKING ROADWAYS AND POWER OUTAGES. STAY TUNED
TO WEATHER RADIO OR THE OTHER RADIO AND TV STATIONS FOR FURTHER
DETAILS OR UPDATES.

&&

$$

SFM
3 follow-up statements
148 
WWUS71 KBUF 071331
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
931 AM EDT FRI MAY 7 2010

...A POTENTIAL FOR VERY STRONG WINDS ON SATURDAY...

.DEEP LOW PRESSURE WILL PASS JUST TO THE NORTH AND WEST OF THE
REGION LATE TONIGHT AND EARLY SATURDAY WITH ITS TRAILING COLD
FRONT SWEEPING RAPIDLY EAST ACROSS WESTERN NEW YORK SATURDAY
MORNING. WESTERLY WINDS WILL INCREASE DRAMATICALLY FOLLOWING THE
FRONTAL PASSAGE AND MAY REACH 30 TO 40 MPH WITH POTENTIAL GUSTS TO
60 MPH FOR SEVERAL HOURS FROM LATE MORNING THROUGH MUCH OF THE
AFTERNOON BEFORE DIMINISHING DURING SATURDAY EVENING.

NYZ001>003-010>013-019>021-085-072145-
/O.CON.KBUF.HW.A.0001.100508T1000Z-100509T0000Z/
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
BUFFALO...BATAVIA...WARSAW...GENESEO...JAMESTOWN...OLEAN...
WELLSVILLE...ORCHARD PARK...SPRINGVILLE
931 AM EDT FRI MAY 7 2010

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. 

WESTERLY WINDS WILL INCREASE DRAMATICALLY FOLLOWING THE PASSAGE
OF A SHARP COLD FRONT EARLY SATURDAY AND MAY REACH 30 TO 40 MPH
WITH POTENTIAL GUSTS TO 60 MPH FOR SEVERAL HOURS FROM LATE MORNING
THROUGH MUCH OF THE AFTERNOON BEFORE DIMINISHING DURING SATURDAY
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG
DAMAGING WINDS TO DEVELOP. THESE STRONG WINDS COULD BRING DOWN
TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE. MOST
TREES ARE NOW IN FULL LEAF DUE TO THE EARLY SPRING. IF A HIGH
WIND WARNING IS ISSUED...STAY INSIDE...AND AWAY FROM WINDOWS. BE
PREPARED FOR TREES BLOCKING ROADWAYS AND POWER OUTAGES. STAY
TUNED TO WEATHER RADIO OR THE OTHER RADIO AND TV STATIONS FOR
FURTHER DETAILS OR UPDATES.

&&

$$

SAGE
301 
WWUS71 KBUF 071446
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1046 AM EDT FRI MAY 7 2010

...A POTENTIAL FOR VERY STRONG WINDS ON SATURDAY...

.DEEP LOW PRESSURE WILL PASS JUST TO THE NORTH AND WEST OF THE
REGION LATE TONIGHT AND EARLY SATURDAY WITH ITS TRAILING COLD
FRONT SWEEPING RAPIDLY EAST ACROSS WESTERN NEW YORK SATURDAY
MORNING. WESTERLY WINDS WILL INCREASE DRAMATICALLY FOLLOWING THE
FRONTAL PASSAGE AND MAY REACH 30 TO 40 MPH WITH POTENTIAL GUSTS
TO 60 MPH FOR SEVERAL HOURS FROM LATE MORNING THROUGH MUCH OF THE
AFTERNOON BEFORE DIMINISHING DURING SATURDAY EVENING.

NYZ004>008-014-072300-
/O.EXB.KBUF.HW.A.0001.100508T1400Z-100509T0400Z/
WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-ONTARIO-
INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN...OSWEGO...
WATERTOWN...LOWVILLE...CANANDAIGUA
1046 AM EDT FRI MAY 7 2010

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING. 

WESTERLY WINDS WILL INCREASE DRAMATICALLY FOLLOWING THE PASSAGE
OF A SHARP COLD FRONT EARLY SATURDAY AND MAY REACH 30 TO 40 MPH
WITH POTENTIAL GUSTS TO 60 MPH FOR SEVERAL HOURS FROM LATE
MORNING THROUGH MUCH OF THE AFTERNOON BEFORE DIMINISHING DURING
SATURDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG
DAMAGING WINDS TO DEVELOP. THESE STRONG WINDS COULD BRING DOWN
TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE. MOST
TREES ARE NOW IN FULL LEAF DUE TO THE EARLY SPRING. IF A HIGH
WIND WARNING IS ISSUED...STAY INSIDE...AND AWAY FROM WINDOWS. BE
PREPARED FOR TREES BLOCKING ROADWAYS AND POWER OUTAGES. STAY
TUNED TO WEATHER RADIO OR THE OTHER RADIO AND TV STATIONS FOR
FURTHER DETAILS OR UPDATES.

&&

$$

NYZ001>003-010>013-019>021-085-072300-
/O.CON.KBUF.HW.A.0001.100508T1000Z-100509T0000Z/
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
BUFFALO...BATAVIA...WARSAW...GENESEO...JAMESTOWN...OLEAN...
WELLSVILLE...ORCHARD PARK...SPRINGVILLE
1046 AM EDT FRI MAY 7 2010

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. 

WESTERLY WINDS WILL INCREASE DRAMATICALLY FOLLOWING THE PASSAGE
OF A SHARP COLD FRONT EARLY SATURDAY AND MAY REACH 30 TO 40 MPH
WITH POTENTIAL GUSTS TO 60 MPH FOR SEVERAL HOURS FROM LATE
MORNING THROUGH MUCH OF THE AFTERNOON BEFORE DIMINISHING DURING
SATURDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG
DAMAGING WINDS TO DEVELOP. THESE STRONG WINDS COULD BRING DOWN
TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE. MOST
TREES ARE NOW IN FULL LEAF DUE TO THE EARLY SPRING. IF A HIGH
WIND WARNING IS ISSUED...STAY INSIDE...AND AWAY FROM WINDOWS. BE
PREPARED FOR TREES BLOCKING ROADWAYS AND POWER OUTAGES. STAY
TUNED TO WEATHER RADIO OR THE OTHER RADIO AND TV STATIONS FOR
FURTHER DETAILS OR UPDATES.

&&

$$

SAGE
519 
WWUS71 KBUF 071924
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
324 PM EDT FRI MAY 7 2010

...VERY STRONG WINDS EXPECTED SATURDAY...

.DEEP LOW PRESSURE WILL PASS JUST TO THE NORTH AND WEST OF THE
REGION LATE TONIGHT AND EARLY SATURDAY WITH ITS TRAILING COLD
FRONT SWEEPING RAPIDLY EAST ACROSS WESTERN NEW YORK SATURDAY
MORNING. WESTERLY WINDS WILL INCREASE DRAMATICALLY FOLLOWING THE
FRONTAL PASSAGE AND WILL LIKELY REACH 25 TO 40 MPH WITH POTENTIAL
GUSTS AS HIGH AS 55 TO 60 MPH FOR SEVERAL HOURS.

NYZ001-002-010>012-019-020-085-080330-
/O.UPG.KBUF.HW.A.0001.100508T1000Z-100509T0000Z/
/O.NEW.KBUF.HW.W.0001.100508T0800Z-100509T0000Z/
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-
CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO...
BATAVIA...WARSAW...JAMESTOWN...OLEAN...ORCHARD PARK...SPRINGVILLE
324 PM EDT FRI MAY 7 2010

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 8 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 PM EDT SATURDAY. THIS
UPGRADES THE HIGH WIND WATCH WHICH WAS IN EFFECT.

THE STRONGEST WINDS ARE EXPECTED TO DEVELOP WITHIN A COUPLE HOURS
OF THE COLD FRONTAL PASSAGE. THE FRONT IS FORECAST TO MOVE THROUGH
ABOUT 4 AM. SUSTAINED WINDS WILL LIKELY BE IN THE 25 TO 40 MPH
RANGE WITH SOME GUSTS TO 60 MPH POSSIBLE. WITH A LOT OF FOLIAGE
ALREADY ON MOST TREES WIND SPEEDS FOR TREE DAMAGE WILL BE LESS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE
EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 58 MPH OR GREATER
AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE
POSSIBLE WITH WIND OF THIS MAGNITUDE. IF YOU HAVE A HIGH PROFILE
VEHICLES BE EXTRA CAREFUL UNTIL THE WIND SUBSIDES. STAY TUNED TO
WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS
OR UPDATES.

&&

$$

NYZ004-005-014-080330-
/O.UPG.KBUF.HW.A.0001.100508T1400Z-100509T0400Z/
/O.NEW.KBUF.HW.W.0001.100508T1000Z-100509T0200Z/
WAYNE-NORTHERN CAYUGA-ONTARIO-
INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN...CANANDAIGUA
324 PM EDT FRI MAY 7 2010

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 10 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 10 PM EDT SATURDAY. THIS
UPGRADES THE HIGH WIND WATCH WHICH WAS IN EFFECT.

THE STRONGEST WINDS ARE EXPECTED TO DEVELOP WITHIN A COUPLE HOURS
OF THE COLD FRONTAL PASSAGE. THE FRONT IS FORECAST TO MOVE THROUGH
ABOUT 8 AM. SUSTAINED WINDS WILL LIKELY BE IN THE 25 TO 40 MPH
RANGE WITH SOME GUSTS TO 55 MPH POSSIBLE. WITH A LOT OF FOLIAGE
ALREADY ON MOST TREES WIND SPEEDS FOR TREE DAMAGE WILL BE LESS.

&&

$$

NYZ003-013-021-080330-
/O.UPG.KBUF.HW.A.0001.100508T1000Z-100509T0000Z/
/O.NEW.KBUF.HW.W.0001.100508T1000Z-100509T0200Z/
MONROE-LIVINGSTON-ALLEGANY-
INCLUDING THE CITIES OF...ROCHESTER...GENESEO...WELLSVILLE
324 PM EDT FRI MAY 7 2010

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 10 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 10 PM EDT SATURDAY. THIS
UPGRADES THE HIGH WIND WATCH WHICH WAS IN EFFECT.

THE STRONGEST WINDS ARE EXPECTED TO DEVELOP WITHIN A COUPLE HOURS
OF THE COLD FRONTAL PASSAGE. THE FRONT IS FORECAST TO MOVE THROUGH
ABOUT 8 AM. SUSTAINED WINDS WILL LIKELY BE IN THE 25 TO 40 MPH
RANGE WITH SOME GUSTS TO 55 MPH POSSIBLE. WITH A LOT OF FOLIAGE
ALREADY ON MOST TREES WIND SPEEDS FOR TREE DAMAGE WILL BE LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE
EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 58 MPH OR GREATER
AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE
POSSIBLE WITH WIND OF THIS MAGNITUDE. IF YOU HAVE A HIGH PROFILE
VEHICLES BE EXTRA CAREFUL UNTIL THE WIND SUBSIDES. STAY TUNED TO
WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS
OR UPDATES.

&&

$$

NYZ006>008-080330-
/O.UPG.KBUF.HW.A.0001.100508T1400Z-100509T0400Z/
/O.NEW.KBUF.HW.W.0001.100508T1400Z-100509T0400Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
324 PM EDT FRI MAY 7 2010

...HIGH WIND WARNING IN EFFECT FROM 10 AM SATURDAY TO MIDNIGHT
EDT SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO MIDNIGHT EDT
SATURDAY NIGHT. THIS UPGRADES THE HIGH WIND WATCH WHICH WAS IN
EFFECT.

THE STRONGEST WINDS ARE EXPECTED TO DEVELOP WITHIN A COUPLE HOURS
OF THE COLD FRONTAL PASSAGE. THE FRONT IS FORECAST TO MOVE THROUGH
ABOUT 10 AM. SUSTAINED WINDS WILL LIKELY BE IN THE 25 TO 40 MPH
RANGE WITH SOME GUSTS TO 55 MPH POSSIBLE. WITH A LOT OF FOLIAGE
ALREADY ON MOST TREES WIND SPEEDS FOR TREE DAMAGE WILL BE LESS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE
EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 58 MPH OR GREATER
AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE
POSSIBLE WITH WIND OF THIS MAGNITUDE. IF YOU HAVE A HIGH PROFILE
VEHICLES BE EXTRA CAREFUL UNTIL THE WIND SUBSIDES. STAY TUNED TO
WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS
OR UPDATES.

&&

$$

SAGE

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this high wind watch went out at May 7, 3:21 AM EDT, 14 minutes earlier.

Area forecast discussion, May 7, 3:21 AM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
321 AM EDT FRI MAY 7 2010

.SYNOPSIS...
A STRONG STORM WILL MOVE ACROSS THE LOWER LAKES REGION LATE TONIGHT
AND SATURDAY MORNING AND PROVIDE A WIDE VARIETY OF WEATHER TO OUR
REGION. RAIN WILL OVERSPREAD THE AREA FROM WEST TO EAST LATER THIS
AFTERNOON AND EVENING...SEVERE WEATHER IS A THREAT ACROSS THE WEST
TONIGHT...AND VERY STRONG WINDS WILL SWEEP IN BEHIND THE SYSTEM ON
SATURDAY. UNSEASONABLY COLD AIR WILL FOLLOW SATURDAY NIGHT WITH SOME
SNOW AT HIGHER ELEVATIONS. HIGH PRESSURE WILL GRADUALLY BUILD EAST
AND BRING INCREASING SUNSHINE BUT COOL TEMPERATURES SUNDAY AND
MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
3 AM UPDATE...TODAY WILL START TRANQUIL BUT END ON A DIFFERENT NOTE.
CIRRUS ALREADY OVERSPREADING WESTERN AREAS EARLY THIS MORNING AND
LOOK FOR VARYING LEVELS OF CIRRUS AND AC TO RACE ACROSS THE ENTIRE
REGION THIS MORNING. TEMPS WILL RISE ONLY SLOWLY INTO THE 50S BY 15Z
OR SO. MEANWHILE...RAIN AND ASSOCIATED CONVECTION WAS RACING
EASTWARD ALONG THE NOSE OF STRONG LOW-MID LEVEL JET AND HAS ALREADY
REACHED THE CHICAGO AREA AS OF 07Z. EXPECT THIS ACTIVITY TO ADVECT
ENE QUICKLY THIS MORNING AND BE ON OUR DOORSTEP BY MIDDAY. WILL KEEP
ALL AREAS DRY THROUGH ABOUT 1 PM...THEN ALL BETS ARE OFF. 00Z NAM
AND GFS BOTH ADVECT THIS INTO FAR WEST...ESP NIAG FRONTIER...BTWN 2
AND 4 PM (18-20Z) AND THIS SEEMS REASONABLE. WILL RAMP UP POPS TO
LIKELY BY 5-6 PM IN FAR WEST AND CHC ALL THE WAY TO OSW COUNTY BY
22Z. WILL HOLD OFF ON THUNDER FOR FIRST FEW HOURS ONLY. DID GO CLOSER
TO COOLER MET TEMPS WITH THE THICKER CLOUD AND E-NE SFC WIND THIS
AFTERNOON.

VERY ACTIVE NIGHT IN STORE. 00Z MODELS NOW COMING INTO BETTER
CONSENSUS IN TAKING DEEPENING SFC LOW FROM 998 MB NEAR DETROIT AT
00Z TO 993MB NEAR HAMILTON BY 06Z AND THEN TO 991 MB NORTH OF LK
ONTARIO BY 12Z SAT AIDED BY A STRONG MID LEVEL SPEED MAX. THIS IS VERY
ANOMALOUS FOR MAY...MORE OF A NOVEMBER TYPE SCENARIO. THIS WILL
EVENTUALLY LEAD TO A HIGH WIND EVENT SATURDAY (SEE SHORT TERM
SECTION BELOW)...BUT OUR CONCERN WILL BE FOR THE POTENTIAL FOR
SEVERE WX AS THIS LOW DEEPENS AND PASSES JUST TO OUR WEST AND NORTH
LATER THIS EVENING AND INTO THE WEE HOURS OF SATURDAY AND STRONG LOW
LEVEL JET IMPINGES ON THE WARM FRONT.

EARLIER MODE RUNS GENERALLY TOOK SFC LOW OVER OR JUST TO OUR
SOUTH...KEEPING MOST OF WESTERN NY IN COOLER STABLE AIR WITH ANY
CONVECTION ELEVATED...WITH BETTER CHC OF SEVERE ONLY ACROSS SRN
TIER. HOWEVER...WITH THE LATEST MODELS TRENDING TOWARD A MORE CLIMO
ORIENTED PATH...IE...JUST TO OUR WEST AND NORTH...SEVERE THREAT WILL
LIFT FURTHER NORTH. ACTUAL SFC WARM FRONT SHOULD LIFT TO CLOSE TO
THRUWAY FOR A TIME AROUND 06Z OR SO BUT IT MAY JUST BE OCCLUDED BY
THEN OR SHORTLY THEREAFTER. SFC BASED CAPES AND LI'S ARE STILL
UNIMPRESSIVE BUT HELICITY IS OFF THE CHART WITH WINDS VEERING
SHARPLY WITH HEIGHT. SPC HAS OUR AREA IN SLIGHT RISK AND
CONCUR....THERE IS EVEN A MODERATE RISK AREA JUST TO OUR SOUTH IN
NORTHERN OHIO WHICH WILL BE MORE SOLIDLY IN WARM SECTOR...YET STILL CLOSE
TO BOUNDARY. AM CONCERNED OUR RISK ACROSS SRN TIER WILL BE INCREASED
TOO...AS EVEN THOUGH TIMING WILL BE OVERNIGHT...MID LEVEL DYNAMICS
WILL TRUMP ANY DIURNAL TYPE SFC HEATING ANYWAY.

AS FOR TIMING OF SVR THREAT...LOOKS TO BE FROM ABOUT 01Z TO 07Z FROM
CHAUT CO OVER TO ABOUT MONROE/WAYNE. THEN...SHARP OCCLUSION/COLD
FRONT WILL SWEEP ACROSS THE WEST STARTING AROUND 08-09Z
FRAME...REACHING ABOUT OSW-SYR BY 11-12Z. LOOK FOR SHARP CLEARING
WITH THIS FEATURE AND A QUICK RAMP UP OF SW WINDS. AGAIN...EXPECT A
MAJOR WIND EVENT SATURDAY AS NOTED BELOW. WILL GO WITH A HIGH WIND
WATCH STARTING AT 6 AM FROM GENESEE VALLEY WESTWARD.

AS FOR QPF...POTENTIAL IS THERE FOR 0.5 TO 1 INCH...MOST OF IT IN A
FEW HOURS WITH CONVECTION SO LOCAL AMTS CAN VARY. AGAIN...BULK OF IT
WILL BE FROM LATE AFTERNOON TODAY TO JUST AFTER MIDNIGHT TONIGHT.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
THE START OF THE FORECAST PERIOD WILL FEATURE VERY WINDY CONDITIONS
...FOLLOWED BY MUCH COOLER AIR AND A CHANCE OF SOME ACCUMULATING
SNOW ACROSS THE HIGHER ELEVATIONS EAST OF THE LAKES.

THE DEEPENING SURFACE LOW THAT MAY BRING SOME STORMY WEATHER FRIDAY
NIGHT WILL LIFT NORTHEAST INTO SOUTHERN QUEBEC BY LATE SATURDAY.
STRONG COLD ADVECTION BEHIND THE DEPARTING LOW WILL COMBINE WITH A
TIGHT PRESSURE GRADIENT TO PRODUCE A VERY WINDY AND RAW DAY ACROSS
THE REGION. ISALLOBARIC PRESSURE RISES AVERAGING AROUND 7 MB/3HR AND
SOME LOCALIZED LAKE ERIE FUNNELING WILL ADD TO THE POTENTIAL FOR
VERY STRONG WINDS. THE LATEST BUFKIT MOMENTUM TRANSFER SCHEMES SHOW
A POTENTIAL FOR 50 TO 55 KNOT WIND GUSTS TO BE TRANSFERRED DOWN TO
THE SURFACE. BASED ON THIS TREND...WE HAVE DECIDED TO ISSUE A HIGH
WIND WATCH FOR SATURDAY FOR ALL OF WESTERN NEW YORK AND PARTS OF THE
GENESEE VALLEY...INCLUDING MONROE AND LIVINGSTON COUNTIES. THE TRACK
OF THE STORM CENTER IS NOT QUITE AS FAVORABLE FOR REAL STRONG WINDS
ACROSS THE FINGER LAKES AND NORTH COUNTRY...BUT EVEN THESE AREAS
WILL LIKELY SEE ADVISORY CRITERIA TYPE WINDS.

THE POTENTIAL FOR STRONG WINDS ON SATURDAY WILL BE ACCOMPANIED BY A
GOOD CHANCE FOR SHOWERS...ESPECIALLY DURING THE AFTERNOON AS DEEPER
MOISTURE WRAPS IN BEHIND THE LOW AND THE DEEP UPPER LEVEL TROUGH AND
VIGOROUS SHORT WAVE TRACK EAST ACROSS NEW YORK STATE.

THE TIGHT PRESSURE GRADIENT WILL GRADUALLY RELAX SATURDAY NIGHT AS
THE DEEP STORM MOVES OUT ACROSS THE CANADIAN MARITIMES. H85 TEMPS
WILL BOTTOM OUT ARND -8C... SO LEFTOVER SHOWER ACTIVITY WILL MIX
WITH THEN CHANGE TO SNOW. SOME ACCUMULATIONS WILL BE POSSIBLE ACROSS
THE HIGHER TERRAIN SOUTH OF BUFFALO AND ACROSS THE TUG HILL PLATEAU.
WE MAY EVEN SOME SEE LAKE ENHANCED PCPN AS THE COLD NORTHWEST FLOW
SETS UP ACROSS NEW YORK STATE.

ON SUNDAY...THE SURFACE LOW WILL LIFT OUT INTO NEWFOUNDLAND WHILE
HIGH PRESSURE RIDGES EAST FROM THE UPPER MIDWEST AND CENTRAL GREAT
LAKES. THE MOISTURE CYCLONIC FLOW AND THE LINGERING INFLUENCE FROM
THE DEPARTING UPPER LEVEL TROUGH MAY STILL GENERATE A FEW RAIN AND
SNOW SHOWERS EAST OF LAKE ONTARIO SUNDAY MORNING. OTHERWISE...THE
WINDS WILL CONTINUE TO SUBSIDE...AND WILL WE SEE A GRADUAL WEST TO
EAST INCREASE IN SUNSHINE. IN SPITE OF THE ANTICIPATED INCREASE IN
SUNSHINE...AREA TEMPERATURES WILL STRUGGLE TO GET PAST 50 WITH 850
MB TEMPERATURES FORECAST TO HOVER AROUND -5C.

AS THE HIGH BUILDS ACROSS NEW YORK STATE SUNDAY NIGHT...EXPECT
MAINLY CLEAR SKIES AND LIGHT WINDS ACROSS WESTERN NEW YORK. THIS
WILL LIKELY RESULT IN HIGH PROBABILITY OF WIDESPREAD FROST ACROSS
THIS AREA WITH A HARD FREEZE WILL BE POSSIBLE ACROSS THE WESTERN
SOUTHERN TIER. THERE IS A CHANCE THAT THE WINDS WILL STAY UP ENOUGH
FARTHER TO THE EAST TO PRECLUDE THE DEVELOPMENT OF A WIDESPREAD
FROST.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
ONE THING THAT CAN BE SAID WITH CERTAINTY DURING THIS PERIOD IS THAT
TEMPERATURES WILL BE HIGHER. WHILE READINGS WILL STILL AVERAGE BELOW
NORMAL MONDAY AND TUESDAY...THERE WILL BE A DAY TO DAY WARMING TREND
WITH NEAR NORMAL VALUES EXPECTED BY MID WEEK.

A RIDGE OVER THE MISSISSIPPI VALLEY ON MONDAY WILL AMPLIFY AND DRIFT
EAST MONDAY NIGHT AND TUESDAY. THIS WILL HELP PUSH OUT THE
UNSEASONABLY CHILLY AIRMASS...WHILE FAIR WEATHER WILL BE THE RULE
ACROSS THE REGION.

AS THIS RIDGE MOVES EAST LATE TUESDAY AND TUESDAY NIGHT...STRONGER
WARM ADVECTION AND INCREASING AMOUNTS OF MOISTURE WITHIN A SOUTHERLY
FLOW WILL RESULT IN CLOUDY SKIES AND AN INCREASING CHANCE FOR
SHOWERS.

A COMPLEX STORM SYSTEM WILL THEN LIFT OUT OF THE PLAINS TO THE
MISSISSIPPI VALLEY WITH SCATTERED SHOWERS EXPECTED OVER OUR REGION
DURING THE BULK OF THE MID WEEK PERIOD.

&&

.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
VFR ALL SITES THROUGH MID AFTERNOON THEN SOME RAPID CHANGES AS
DEEPENING LOW PRESSURE APPROACHES FROM CHICAGOLAND. HIGH PRESSURE
WILL CONTINUE TO MOVE OFF THE ATLANTIC COAST TODAY...WITH WARM
ADVECTION ALOFT RESULTING IN AN ADVECTION OF HIGH AND EVENTUALLY MID
LEVEL CLOUD THROUGH EARLY AFTERNOON TODAY. A WARM FRONT WILL GROW
EAST INTO THE AREA THIS AFTERNOON WITH LOWERING CIGS AND
VSBYS...EVENTUALLY TO MVFR BY 21Z AT KBUF AND 23Z AT KROC.
CONVECTION WILL BE A THREAT LATER THIS EVENING ALONG WITH LL WIND
SHEAR...ADDED A "CB" QUALIFIER AND WIND SHEAR STARTING AT 02Z AT
KBUF AND 04Z AT KROC. FUTURE TAFS WILL BETTER DEFINE THIS SITUATION.

OUTLOOK...
SATURDAY...VFR/MVFR IN SCATTERED SHOWERS. WET SNOW SHOWERS AT NIGHT.
SUNDAY THROUGH TUESDAY...VFR.

&&

.MARINE...
LIGHT WINDS TO START THE DAY WILL TURN EASTERLY AND FRESHEN UP LATE
THIS AFTERNOON AND ESPECIALLY THIS EVENING ON LAKE ONTARIO. DEEP LOW
PRESSURE WILL PASS ACROSS LAKE ONTARIO EARLY SATURDAY MORNING...TO
BE FOLLOWED BY STRONG TO GALE FORCE WESTERLIES SATURDAY. THESE WILL
ONLY SLOWLY DIMINISH SATURDAY NIGHT AND SUNDAY AS THEY VEER
NORTHWEST. A GALE WATCH HAS BEEN ISSUED FOR ALL COASTAL WATERS
SATURDAY...FROM 6 AM TO 8 PM ON ERIE AND WESTERN LAKE ONTARIO AND 10
AM TO MIDNIGHT ON EASTERN LAKE ONTARIO.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
     FOR NYZ001>003-010>013-019>021-085.
MARINE...GALE WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR
         LEZ020-040-041.
         GALE WATCH FROM SATURDAY MORNING THROUGH SATURDAY
         EVENING FOR LOZ042-043-062-063.
         GALE WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
         FOR LOZ044-045-064-065.

&&

SYNOPSIS...SFM
NEAR TERM...SFM
SHORT TERM...RSH/TJP
LONG TERM...RSH
AVIATION...SFM
MARINE...SFM
Hazardous weather outlook, May 6, 3:16 PM EDT, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
316 PM EDT THU MAY 6 2010

NYZ001>008-010>014-019>021-085-071200-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
316 PM EDT THU MAY 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY EVENING AS A WARM FRONT
LIFTS NORTH TOWARD NEW YORK STATE. THERE IS STILL SOME
UNCERTAINTY REGARDING THE TRACK OF THE ASSOCIATED LOW PRESSURE
SYSTEM...AND THUS THE AMOUNT OF WARMER AND MORE UNSTABLE AIR THAT
WILL BE ABLE TO MOVE INTO THE LOWER GREAT LAKES REGION. IF THE
AIRMASS BECOMES SUFFICIENTLY UNSTABLE...SOME STORMS MAY BECOME
SEVERE WITH THE MAIN RISK BEING DAMAGING WINDS.

ON SATURDAY THERE WILL BE THE POTENTIAL FOR WIDESPREAD HIGH WINDS
AS A TIGHT PRESSURE GRADIENT IN THE WAKE OF THE DEPARTING DEEP LOW
PRESSURE WILL LIKELY PRODUCE WIND GUSTS IN EXCESS OF 40 MPH. GIVEN
THAT THE REGION IS NEARLY FULLY FOLIATED...THERE WILL BE THE
CHANCE FOR DOWNED TREE LIMBS AND POWER LINES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-071200-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
316 PM EDT THU MAY 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY EVENING AS A WARM FRONT
LIFTS NORTH TOWARD NEW YORK STATE. THERE IS STILL SOME
UNCERTAINTY REGARDING THE TRACK OF THE ASSOCIATED LOW PRESSURE
SYSTEM...AND THUS THE AMOUNT OF WARMER AND MORE UNSTABLE AIR THAT
WILL BE ABLE TO MOVE INTO THE LOWER GREAT LAKES REGION. IF THE
AIRMASS BECOMES SUFFICIENTLY UNSTABLE...SOME STORMS MAY BECOME
SEVERE WITH THE MAIN RISK BEING DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

RSH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 3:32 AM EDTGale WatchBUF12 hr
May 7, 3:24 PM EDTHigh Wind WarningBUFAllegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more31 hr
May 7, 3:33 PM EDTLakeshore Flood WarningBUFChautauqua, Erie26 hr
May 7, 3:44 PM EDTGale WarningBUF31 hr
May 7, 3:44 PM EDTSmall Craft AdvisoryBUF63 hr

Nearby

High Wind Watches in New York, 2010Every high wind watch in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.